Alert archive / Oregon / Wind Advisories in 2006

Wind Advisory 9, NWS Pendleton, OR

January 24, 2006Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 24, 2006, 5:51 PM PST for Union County, Oregon. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 5:51 PM PST (01:51 UTC)
Expired
Jan 25, 2006, 4:00 AM PST
In force
10 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2006-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2006-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 250151
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
551 PM PST TUE JAN 24 2006

ORZ049-251000-
/O.CAN.KPDT.HW.W.0004.000000T0000Z-060125T0600Z/
/O.NEW.KPDT.WI.Y.0009.060125T0151Z-060125T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
551 PM PST TUE JAN 24 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY MORNING.
THIS REPLACES THE HIGH WIND WARNING WHICH HAS BEEN CANCELLED.

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
TONIGHT IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND
PYLES CANYON AND THE TOWN OF UNION UNTIL AROUND 4 AM. THE WIND
WILL THEN DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH AFTER 4
AM. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND
HIGHWAYS 203 AND 237 NEAR PYLES CANYON TONIGHT SHOULD BE PREPARED
FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ026-251000-
/O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
551 PM PST TUE JAN 24 2006

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY. 

AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH
WEDNESDAY MORNING IN THE KITTITAS VALLEY. THE VISIBILITY WILL BE
LESS THAN ONE QUARTER MILE AT TIMES.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW
FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE
FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
2 follow-up statements
000 
WWUS76 KPDT 250520
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
920 PM PST TUE JAN 24 2006

ORZ049-251200-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-060125T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
920 PM PST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY
MORNING.

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
TONIGHT IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND
PYLES CANYON AND THE TOWN OF UNION UNTIL AROUND 4 AM. THE WIND
WILL THEN DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH AFTER
4 AM. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND
HIGHWAYS 203 AND 237 NEAR PYLES CANYON TONIGHT SHOULD BE PREPARED
FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ026-251330-
/O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
920 PM PST TUE JAN 24 2006

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

A FREEZING FOG ADVISORY REMAINS IN EFFECT TONIGHT UNTIL 10 AM PST
WEDNESDAY MORNING.

AREAS OF DENSE FREEZING FOG WILL CONTINUE TONIGHT THROUGH
WEDNESDAY MORNING IN THE KITTITAS VALLEY. THE VISIBILITY WILL BE
LESS THAN ONE QUARTER MILE AT TIMES.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW
FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE
FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
000 
WWUS76 KPDT 251210
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
410 AM PST WED JAN 25 2006

ORZ049-251315-
/O.EXP.KPDT.WI.Y.0009.000000T0000Z-060125T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
410 AM PST WED JAN 25 2006

...WIND ADVISORY HAS EXPIRED...

PRESSURE GRADIENTS HAVE RELAXED IN EASTERN OREGON OVERNIGHT AND
WINDS HAVE DIMINISHED IN THE GRANDE RONDE VALLEY TO LEVELS BELOW
WIND ADVISORY CRITERIA. WIND SPEEDS ARE EXPECTED TO CONTINUE
DIMINISHING THIS MORNING. THEREFORE THE WIND ADVISORY FOR THE
GRAND RONDE VALLEY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED.

$$

WAZ026-251800-
/O.CON.KPDT.ZF.Y.0005.000000T0000Z-060125T1800Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
410 AM PST WED JAN 25 2006

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

AREAS OF DENSE FREEZING FOG WILL CONTINUE THIS MORNING IN THE
KITTITAS VALLEY. THE VISIBILITY WILL BE LESS THAN ONE QUARTER MILE
AT TIMES.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS WITH TEMPERATURES AT OR BELOW
FREEZING. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR ICE
FORMING ON ROADWAYS...BRIDGES AND OVERPASSES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:50 PM PST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 24, 2:50 PM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PST TUE JAN 24 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH FRIDAY.  HIGH PRESSURE AT THE SURFACE
AND ALOFT WILL KEEP DRY CONDITIONS OVER THE FORECAST AREA TONIGHT
THROUGH WEDNESDAY MORNING.  THE RIDGE HAS SHIFTED EASTWARD WITH THE
FLOW BACKING TO THE SW.  THIS IS IN RESPONSE TO AN ELONGATED TROUGH
ALONG 140W. THE TROUGH WILL CONTINUE TO FORCE THE RIDGE EASTWARD
WITH PRECIPITATION SPREADING OVER WESTERN WA/OR WED MORNING THEN
EAST OF THE CASCADES LATE WEDNESDAY AND WEDNESDAY NIGHT.  THE FRONT
IS RATHER WEAK AND WILL BE STRETCHED OUT AS IT MOVES OVER THE
FORECAST AREA...THUS PRECIPITATION CHANCES ARE ONLY 20-40 PERCENT
WEDNESDAY NIGHT AND THURSDAY.  THIS FRONT WILL LEAD THE WAY TO MORE
PROGRESSIVE SYSTEMS.  A STRONGER AND SLIGHTLY MORE ORGANIZED FRONT
WILL QUICKLY FOLLOW ON THURSDAY NIGHT AND FRIDAY.  ALTHOUGH THE
FRONT ON THURSDAY NIGHT DOES NOT APPEAR TO BE A MAJOR HEAVY SNOW
PRODUCER...BELIEVE AN ADVISORY OR POSSIBLE WARNING MAY NEED TO BE
CONSIDERED FOR THE EASTERN MOUNTAINS.  IT IS TOO EARLY TO SAY AT
THIS POINT BUT WILL NEED TO BE DISCUSSED IN THE UPCOMING SHIFTS.

A FREEZING FOG ADVISORY WILL BE ISSUED FOR THE KITTITAS VALLEY
TONIGHT.  THE ELLENSBURG AIRPORT HAS BEEN 1/4 MILE OR LESS MOST OF
THE DAY.  HOWEVER...WEB CAMS ALONG THE HIGHER RIDGES INDICATE THE
FOG AS SHALLOW AND MAINLY OVER THE CITY.  THE INVERSION WILL DEEPEN
SOME TONIGHT...AND FOG WILL LIFT TO COVER MOST OF THE KITTITAS
VALLEY.  THE WALLA WALLA AIRPORT HAS DROPPED TO LESS THAN 1/4 MILE.
FROM WEBCAMS OVER THE CITY...BELIEVE THE DENSE FOG IS PATCHY SO DO
NOT FEEL AN ADVISORY IS NEEDED FOR THE WALLA WALLA VALLEY.

A HIGH WIND WARNING WAS ISSUED FOR THE GRANDE RONDE VALLEY EARLIER
TODAY AND IS IN EFFECT THROUGH 10 PM TONIGHT. WINDS AT THE BASE OF
LADD CANYON WERE SUSTAINED AT 40 KNOTS BUT HAVE DECREASED SOME OVER
THE PAST HOUR.  SURFACE GRADIENTS WILL REMAIN STRONG THROUGH THE
EVENING HOURS WITH THE POTENTIAL FOR DAMAGING WINDS.  SMITH

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. A DEPARTING LOW PRESSURE
SYSTEM WILL KEEP SOME SHOWERS ACROSS THE AREA FRIDAY NIGHT BEFORE A
STRONGER STORM SYSTEM TAKES AIM ON THE PACNW SATURDAY. MOISTURE WILL
BE ON THE INCREASE AND PRECIPITATION IS EXPECTED TO DEVELOP ACROSS
THE TWO STATE AREA INTO SATURDAY NIGHT. SNOW LEVELS ARE EXPECTED TO
INCREASE ACROSS THE AREA AS WILL SURFACE WINDS PRIMARILY IN AND NEAR
LGD. A BRIEF BREAK IN BETWEEN SYSTEMS IS LIKELY EARLY SUNDAY UNTIL
ANOTHER STORM SYSTEM AFFECTS WA/OR SUNDAY NIGHT AND MONDAY. THIS
STORM LIFTS NORTH BUT SHOWERS SHOULD PERSIST OVER THE WASHINGTON
AREA INTO TUESDAY.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE FOR ALL TAF LOCATIONS AND
ALONG ALL TWEB ROUTES...EXCEPT FOR KALW WHICH WILL EXPERIENCE SOME
LIFR AND IFR CONDITIONS INTO THE EVENING.  FOG IS THEN EXPECTED TO
REDEVELOP TONIGHT WITH MVFR CONDITIONS AFTER 06Z FOR ALL
LOCATIONS...WITH THE EXCEPTION OF KRDM...WHICH WILL REMAIN IN VFR
CONDITIONS OVERNIGHT. CONDITIONS WILL DETERIORATE TO IFR FOR KYKM
AND KDLS IN THE EARLY MORNING HOURS THEN BECOME VFR ACROSS ALL TAF
SITES AFTER 18Z. DK

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  32  50  33  43 /   0  10  30  20
ALW  33  46  34  44 /   0  10  30  20
PSC  28  45  33  44 /   0  10  20  20
YKM  27  42  32  42 /   0  10  30  20
HRI  28  45  32  43 /   0  10  20  20
ELN  29  35  30  36 /   0  10  30  20
RDM  22  46  25  40 /   0  10  30  30
LGD  19  40  28  38 /   0  10  20  30
5J0  23  41  26  39 /   0  10  20  30
DLS  32  46  34  41 /   0  20  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ049.

WA...FREEZING FOG ADVISORY UNTIL 10 AM PST WEDNESDAY FOR WAZ026.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/97/84
Hazardous weather outlook, Jan 24, 2:34 PM PST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
234 PM PST TUE JAN 24 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-251315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
234 PM PST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...REST OF TONIGHT

DENSE FREEZING FOG
     KITTITAS VALLEY

STRONG WIND
     GRANDE RONDE VALLEY

DRY CONDITIONS WILL PERSIST AGAIN TONIGHT WITH FREEZING FOG IN
PORTIONS OF THE COLUMBIA BASIN AND MOUNTAIN VALLEYS.  DENSE FREEZING
FOG IS EXPECTED TONIGHT IN THE KITTITAS VALLEY...AND A FREEZING FOG
ADVISORY IS IN EFFECT FOR THIS AREA.  PLEASE REFER TO THE LATEST
PDXNPWPDT WWUS76 KPDT FOR DETAILS.  VERY WINDY CONDITIONS WILL
CONTINUE IN THE GRANDE RONDE VALLEY...AND A HIGH WIND WARNING IS IN
EFFECT THROUGH 10 PM TONIGHT.  PLEASE REFER TO THE LATEST
PDXNPWPDT WWUS76 KPDT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

DENSE FREEZING FOG WEDNESDAY
     KITTITAS VALLEY

THE FREEZING FOG ADVISORY IS IN EFFECT FOR THE KITTITAS VALLEY
THROUGH 10 AM WEDNESDAY.  THE FIRST IN A SERIES OF PACIFIC FRONTS
WILL BRING SNOW OVER THE MOUNTAINS AND RAIN OR A RAIN/SNOW MIX OVER
THE COLUMBIA BASIN AND SOME OF THE MOUNTAIN VALLEYS BEGINNING LATE
WEDNESDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH WEDNESDAY OVER
THE KITTITAS VALLEY AND THE GRANDE RONDE VALLEY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 5:39 AM PSTWind AdvisoryPDTUnion14 hr

Nearby

Wind Advisories in Oregon, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.